zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Sequence spaces and asymmetric norms in the theory of computational complexity. (English) Zbl 1063.68057
Summary: In 1995, {\it M. Schellekens} [Proc. MFPS 11, Electronic Notes in Theoretical Computer Science 1, 211--232 (1995; Zbl 0910.68135)] introduced the complexity (quasi-metric) space as a part of the development of a topological foundation for the complexity analysis of algorithms. Recently, {\it S. Romaguera} and {\it M. Schellekens} [Topology Appl. 98, 311--322 (1999; Zbl 0941.54028)] have obtained several quasi-metric properties of the complexity space which are interesting from a computational point of view, via the analysis of the so-called dual complexity space. Here, we extend the notion of the dual complexity space to the $p$-dual case, with $p > 1$, in order to include some other kinds of exponential time algorithms in this study. We show that the dual $p$-complexity space is isometrically isomorphic to the positive cone of $l_p$ endowed with the asymmetric norm $\Vert\cdot\Vert_{+p}$ given on $l_p$ by $\Vert \bold x\Vert_{+p} = [{\Sigma}_{n=0}^{\infty}((x_n \vee 0)^p)]^{1/p}$, where $\bold x := (x_n)_{n\in {\omega}}$. We also obtain some results on completeness and compactness of these spaces.

68Q25Analysis of algorithms and problem complexity
46A45Sequence spaces
54E15Uniform structures and generalizations
54C35Function spaces (general topology)
Full Text: DOI
[1] Fletcher, P.; Lindgren, W. F.: Quasi-uniform spaces. (1982) · Zbl 0501.54018
[2] Künzi, H. P. A.: Nonsymmetric topology. Colloq. math. Soc. jános bolyai math. Studies 4, 303-338 (1995)
[3] Schellekens, M.: The smyth completion: A common foundation for denonational semantics and complexity analysis. Electronic notes in theoretical computer science 1, 211-232 (1995)
[4] Romaguera, S.; Schellekens, M.: Quasi-metric properties of complexity spaces. Topology appl. 98, 311-322 (1999) · Zbl 0941.54028
[5] Romaguera, S.; Schellekens, M.: Duality and quasi-normability for complexity spaces. Appl. gen. Topology 3, 91-112 (2002) · Zbl 1022.54018
[6] Aho, A. V.; Hopcroft, J. E.; Ullman, J. D.: Data structures and algorithms. (1983) · Zbl 0487.68005
[7] Romaguera, S.; Schellekens, M.: Cauchy filters and strong completeness of quasi-uniform spaces. Rostock. math. Kolloq. 54, 69-79 (2000) · Zbl 0961.54022
[8] Ferrer, J.; Gregori, V.; Alegre, C.: Quasi-uniform structures in linear lattices. Rocky mountain J. Math. 23, 877-884 (1993) · Zbl 0803.46007
[9] Romaguera, S.; Sanchis, M.: Semi-Lipschitz functions and best approximation in quasi-metric spaces. J. approx. Theory 103, 292-301 (2000) · Zbl 0980.41029
[10] Keimel, K.; Roth, W.: Ordered cones and approximation. (1992) · Zbl 0752.41033
[11] Romaguera, S.; Schellekens, M.: On the structure of the dual complexity space: the general case. Extracta math. 13, 249-253 (1998) · Zbl 1006.54039
[12] Matthews, S. G.: Partial metric topology. Ann. New York acad. Sci. 728, 183-197 (1994) · Zbl 0911.54025
[13] Smyth, M. B.: Quasi-uniformities: reconciling domains with metric spaces. Lecture notes in computer science 298, 236-253 (1988)
[14] Smyth, M. B.: G.m.reeda.w.roscoer.f.wachter totally bounded spaces and compact ordered spaces as domains of computation. Topology and category theory in computer science, 207-229 (1991)
[15] Künzi, H. P. A.; Schellekens, M.: The yoneda-completion of a quasi-metric space. Theoretical comp. Sci. 278, 159-194 (2002) · Zbl 1025.54014
[16] Schellekens, M.: Complexity spaces revisited. Extended abstract. Proc. 8th Prague topological symposium, topology atlas, 337-348 (1996) · Zbl 0961.54020
[17] Reilly, I. L.; Subhramanyam, P. V.; Vamanamurthy, M. K.: Cauchy sequences in quasi-pseudo-metric spaces. Monatsh. math. 93, 127-140 (1982) · Zbl 0472.54018
[18] Grothendieck, A.: Critères de compacité dans LES espaces fonctionnels généraux. Amer. math. J. 74, 168-186 (1952) · Zbl 0046.11702
[19] Asanov, M. O.; Velichko, N. V.: Compact sets in $Cp(X)$. Comm. math. Univ. carolinae 22, 255-266 (1981) · Zbl 0491.54011
[20] Romaguera, S.; Schellekens, M.: The quasi-metric of complexity convergence. Quaestiones math. 23, 359-374 (2000) · Zbl 0965.54028